Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 8, 2008, 1:52 PM CDT for Walton County, Florida. It took effect at Aug 9, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2008, 1:52 PM CDT (18:52 UTC)
- In effect from
- Aug 9, 2008, 12:00 PM CDT
- Expired
- Aug 9, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 081852 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 152 PM CDT FRI AUG 8 2008 ...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON ACROSS THE WESTERN FLORIDA PANHANDLE AS A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED... .AN UNSEASONABLE FRONTAL PASSAGE WILL ALLOW A MUCH DRIER AIRMASS TO MIX DOWN OVER THE CENTRAL GULF COAST BY SATURDAY. CRITICALLY LOW DAYTIME RELATIVE HUMIDITIES BELOW 35 PERCENT ARE FORECAST FOR SEVERAL HOURS ACROSS THE WESTERN FLORIDA PANHANDLE SATURDAY AFTERNOON. FLZ001>006-008-091100- /O.UPG.KMOB.FW.A.0050.080809T1700Z-080809T2300Z/ /O.NEW.KMOB.FW.W.0057.080809T1700Z-080809T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 152 PM CDT FRI AUG 8 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES SATURDAY ARE FORECAST TO RANGE FROM 29 TO 34 PERCENT THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 091025 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SAT AUG 9 2008 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON ACROSS THE WESTERN FLORIDA PANHANDLE AS A LONG DURATION OF CRITICALLY LOW RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED... .AN UNSEASONABLE FRONTAL PASSAGE HAS ALLOWED A MUCH DRIER AIRMASS TO MIX DOWN OVER THE CENTRAL GULF COAST. CRITICALLY LOW DAYTIME RELATIVE HUMIDITIES BELOW 35 PERCENT ARE FORECAST FOR SEVERAL HOURS ACROSS THE WESTERN FLORIDA PANHANDLE SATURDAY AFTERNOON. FLZ001>006-008-092300- /O.CON.KMOB.FW.W.0057.080809T1700Z-080809T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- COASTAL WALTON- 525 AM CDT SAT AUG 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. RELATIVE HUMIDITY VALUES SATURDAY ARE FORECAST TO RANGE FROM 29 TO 34 PERCENT THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:55 AM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Aug 8, 3:55 AM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 AM CDT FRI AUG 8 2008
.SHORT TERM (TODAY AND TONIGHT)...FRONT STRETCHED ACROSS CENTRAL
AL/MS/GA WILL PUSH SOUTH THIS MORNING AS SHORTWAVE MOVES SOUTH OVER
THE MISS RIVER VALLEY. LAST EVENINGS ACTIVITY HAS WORKED THE
AIRMASS OVER QUITE A BIT...WITH A FEW RESIDUAL SHOWERS OVER THE FA
AT THIS TIME. FRONT SHOULD BE AROUND THE COAST BY NOONTIME...IF NOT
SOONER...WITH THE BEST CHANCE FOR POPS BEING OVER THE GULF. STUCK
WITH GUIDANCE ON TODAYS HIGHS...EVEN WITH THE SHRINKING
THICKNESSES...WITH THE DRIER AIR COMING AT THE PERIOD OF MAX
HEATING. TONIGHT...GUIDANCE IS GOING SIGNIFICANTLY BELOW SEASONAL
NORMS...WITH PRECIP H20 LEVELS DIPPING TO BELOW 0.75 BY SUNRISE
SATURDAY...TEND TO BELIEVE IT.
THIS AFTERNOONS WET MICROBURST RISK IS LOW. /16
.LONG TERM (SATURDAY THROUGH THURSDAY)...DEEPLY DRY AIRMASS WILL
HANG ON THROUGH SATURDAY ACROSS THE CENTRAL GULF COAST REGION AS THE
UPPER TROUGH MOVES SLOWLY OFFSHORE ALONG THE EASTERN SEABOARD. BY
SUNDAY....THE GFS AND ECMWF ARE IN FAIR AGREEMENT BRINGING THE
MOISTURE UP ACROSS OUR WESTERN ZONES AS HIGH PRESSURE BUILDS INTO
THE SOUTHEASTERN GULFMEX AND THE MIDLEVEL FLOW GOES MORE WESTERLY
FROM LOUISIANA TO SOUTHERN ALABAMA. THAT FLOW PATTERN WILL LIKELY
START TO TAP INTO THE WESTERN GULF...MEANING WE COULD SEE SCATTERED
THUNDERSTORMS DEVELOP IN THE AFTERNOON SUNDAY OVER OUR WESTERN ZONES
AS A SERIES OF WEAK SHORTWAVES MOVE IN ON THE NORTHWEST FLOW ALOFT.
BY MONDAY...THUNDERSTORM CHANCES ARE EXPECTED TO TAKE A SIGNIFICANT
RISE INTO THE LIKELY CATEGORY ACROSS THE ENTIRE AREA AS A STRONGER
SHORTWAVE MOVES ACROSS SOUTHERN MISSISSIPPI AND ALABAMA (THERE IS
GOOD AGREEMENT BETWEEN THE GFS/ECMWF IN ADVERTISING THIS). WE
MAINTAIN CHANCE POPS FOR SCATTERED THUNDERSTORMS THROUGH MUCH OF
NEXT WEEK GIVEN FAIR AGREEMENT BETWEEN THE GFS/ECMWF MODELS IN
DEPICTING A PERSISTENT NORTHWEST FLOW PATTERN ALOFT OVER THE CENTRAL
GULF COAST. /05
&&
.MARINE...FRONT WILL PUSH OFFSHORE TODAY...WITH GUIDANCE ADVERTISING
THE FRONT STALLING JUST SOUTH OF THE COASTAL WATERS BY SATURDAY
NIGHT. THIS FRONT WILL WASH OUT...AND WITH SURFACE HIGH PRESSURE
RE-ASSERTING CONTROL...ONSHORE FLOW RETURNS. MORE ENERGY DIVING
SOUTH SUNDAY INTO THE COMING WEEK WILL PUSH A WEAK FRONT TO THE
COAST...CREATING A STRONGER GRADIENT AND MODERATE WESTERLY FLOW TO
THE NORTHERN GULF COAST. /16
&&
.AVIATION...(FOR 12Z FORECAST) WITH FRONT PUSHING SOUTH ACROSS THE
AREA THIS MORNING...SKIES WILL CLEAR...AND WITH A WEAKENING PUSH. DO
NOT EXPECT A STRONG NORTHERLY FLOW BEHIND THE FRONT. /16
&&
.FIRE WEATHER...A LARGE AREA OF DEEP LAYER DRY AIR ABOVE THE
BOUNDARY LAYER (AS CLEARLY EVIDENT IN THE LATEST WATER VAPOR
IMAGERY) CONTINUES MOVING QUICKLY SOUTH FROM ARKANSAS AND TENNESSEE
THIS MORNING. THAT SLUG OF DRY AIR ALOFT WILL MOVE SOUTH TO THE
GULF COAST THIS AFTERNOON...AND OFFSHORE TONIGHT. DEWPOINTS WILL
DROP DURING THE AFTERNOON AS THE DRIER AIRMASS MIXES DOWN TO THE
SURFACE OVER THE INLAND ZONES...WITH RH VALUES DROPPING INTO THE
LOWER TO MIDDLE 40 PERCENT RANGE. FOR SATURDAY...WE EXPECT THE DRY
AIR TO MIX DOWN TO THE SURFACE IN THE AFTERNOON FOR ALL AREAS...WITH
RH VALUES DROPPING BELOW 35 PERCENT FOR 4 TO 5 HOURS. THIS MEANS WE
ARE WITHIN THE CRITERIA FOR ISSUING A FIRE WEATHER WATCH OVER THE
FLORIDA PANHANDLE ZONES. WITH HIGH PRESSURE TO THE WEST AND A LOW
PRESSURE TROUGH TO THE NORTHEAST...WE WILL KEEP THE NORTHWESTERLY
TRANSPORT FLOW GOING TODAY THROUGH SATURDAY. THE TRANSPORT FLOW
SHOULD BECOME MORE WESTERLY SUNDAY BRINGING AN INCREASE IN MOISTURE
FROM WEST TO EAST AS HIGH PRESSURE BUILDS OVER THE EASTERN GULF. NO
THUNDERSTORM ACTIVITY IS EXPECTED SATURDAY WITH A CHANCE OF
THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI ON SUNDAY CLOSER TO THE
DEEPER MOISTURE. THUNDERSTORM CHANCES ARE EXPECTED TO TAKE A
SIGNIFICANT RISE INTO THE LIKELY CATEGORY ON MONDAY AS AN UPPER
LEVEL DISTURBANCE CROSSES THE AREA. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 92 65 93 68 / 20 05 05 05
PENSACOLA 92 70 92 72 / 30 05 05 05
DESTIN 92 73 90 73 / 30 05 05 05
EVERGREEN 91 60 92 62 / 10 00 00 05
WAYNESBORO 91 59 93 65 / 10 00 05 10
CAMDEN 92 61 93 62 / 05 00 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
16/MILLER
05/GARMONHazardous weather outlook, Aug 8, 5:00 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT FRI AUG 8 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A FRONT PUSHING OFFSHORE WILL LIMIT ANY PRECIP TODAY GENERALLY TO OFFSHORE WATERS. A FEW MAY BECOME STRONG ENOUGH THIS MORNING FOR WINDS TO GUST STRONGER THAN 30 KNOTS...BUT MOST WILL BE WELL BELOW ANY WARNING CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DRY AIRMASS WILL MOVE OVER THE AREA INTO SATURDAY...WITH AN INCREASE RISK OF WILDFIRE POSSIBLE SATURDAY AND SUNDAY. MOISTURE LEVELS WILL INCREASE SUNDAY NIGHT INTO MONDAY...DECREASING THE WILDFIRE RISK AND INCREASING THE COVERAGE OF SHOWERS AND THUNDERSTORMS FOR MONDAY. MOST OF THESE STORMS WILL BE BELOW SEVERE LIMITS...THOUGH AN ISOLATED STORM MAY BRING WINDS GUSTING TO 60 MPH AND POSSIBLE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:07 AM CDT | Fire Weather Watch | MOB | Walton | 10 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.